MAUDE Adverse Event Report: MEDTRONIC IRELAND SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number P4028
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907); Device Damaged by Another Device (2915); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a silverhawk atherectomy device and nitrex guidewire during treatment of a calcified lesion in the patient¿s proximal right superficial femoral artery (sfa)/tibial artery of diameter 6mm.Slight vessel tortuosity and severe calcification is reported.Ifu was followed and the device was prepped without issue.Lesion located in the patient¿s tibial vessel.Treatment with the atherectomy device was successful.Resistance was noted when attempting to remove the device.Fluoroscopic visualization of the device showed that the nitrex wire was looped in the iliac artery.When the device was pulled with more force, the tip broke free, but remained on the wire.When an attempt to snare failed, the operator decided to surgically remove the device and perform an endarterectomy of the cfa and proximal sfa.No parts of the device remained in the patient, and no further incident was noted.
 
Additional Manufacturer Narrative
Additional information: the attempt to snare failed as the angle needed to steer the wire down to get the snare in place was too acute.The wire was left in place and removed during endarterectomy.No further patient injury was reported for this event.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the snare was intended to grasp the wire and/or device tip and retrieve it from the body of the patient.There was a soft bend in the patient's sfa.The attempt to navigate the snare into position was causing the tip of the silverhawk to migrate into the sfa.The surgeon had made the decision to abort percutaneous retrieval attempts and proceed to surgical removal of the wire and the atherectomy device tip.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Image review: two cine images were returned for reviewed.A silverhawk could not be identified in either image provided.The suspected target area could not be identified.On cine image shows a guidewire within the vessel and a possible marker band from a device, but it could not be identified as to what device the marker band may have belonged.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SILVERHAWK BTK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9675745
Report Number9612164-2020-00594
Device Sequence Number19625273
Product Code MCW
UDI-Device Identifier00643169968455
UDI-Public00643169968455
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K061188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2022
Device Model NumberP4028
Device Catalogue NumberP4028
Device Lot Number0009941470
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/05/2020
Supplement Date Received by Manufacturer02/17/2020
02/21/2020
03/17/2020
05/05/2020
Initial Report FDA Received Date02/06/2020
Supplement Report FDA Received Date02/20/2020
02/26/2020
03/20/2020
05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR